Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 25, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Mar 12, 2012, 3:18 AM EDT. It took effect at Mar 12, 2012, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2012, 3:18 AM EDT (07:18 UTC)
- In effect from
- Mar 12, 2012, 8:00 AM EDT
- Expired
- Mar 12, 2012, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
141 WHUS73 KGRR 120718 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 318 AM EDT MON MAR 12 2012 LMZ844>849-121530- /O.NEW.KGRR.SC.Y.0025.120312T1200Z-120313T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 318 AM EDT MON MAR 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
238 WHUS73 KGRR 121453 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1053 AM EDT MON MAR 12 2012 LMZ844>849-122300- /O.CON.KGRR.SC.Y.0025.000000T0000Z-120313T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1053 AM EDT MON MAR 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTH TO SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
250 WHUS73 KGRR 122032 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 432 PM EDT MON MAR 12 2012 LMZ844>849-130000- /O.CON.KGRR.SC.Y.0025.000000T0000Z-120313T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 432 PM EDT MON MAR 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTH TO SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 1:24 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 12, 1:24 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 124 AM EDT MON MAR 12 2012 .UPDATE... ISSUED AT 1018 PM EDT SUN MAR 11 2012 LATEST WATER VAPOR IMAGERY SHOWS A WELL DEFINED UPPER LOW MOVING TOWARD THE WESTERN GREAT LAKES. REGIONAL RADAR SHOWS A STEADY INCREASE IN PCPN SOUTHWEST OF THE CWA. BASED ON RADAR TRENDS AND LATEST RUC DATA...WE INCREASED POPS OVERNIGHT. THUNDER STILL A POSSIBILITY AFTER 06Z AS THETA-E DECREASES WITH HEIGHT. && .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) ISSUED AT 337 PM EDT SUN MAR 11 2012 FORECAST IMPACTS REVOLVE AROUND SEVERE THREAT MONDAY AFTERNOON AND EVENING. SPC CURRENTLY HAS UPGRADED MUCH OF SOUTHERN AND CENTRAL LOWER MICHIGAN TO A SLIGHT RISK FOR DAY 2 BUT THIS IS CONDITIONAL ON AIRMASS RECOVERY/SFC HEATING IN DRY SLOT AFTER FIRST BATCH OF SHOWERS AND STORMS MOVES THROUGH LATE TONIGHT AND EARLY MONDAY MORNING. 12Z NAM IS MOST BULLISH ON SEVERE THREAT SHOWING MUCH BETTER INSTABILITY MONDAY AFTERNOON WITH SFC HEATING AND STEEP LAPSE RATES IN THE DRY SLOT...WHILE 12Z GFS AND ECMWF SUGGEST LESS SFC BASED INSTABILITY BUT STILL SOME POTENTIAL FOR CONVECTION AS SHEAR PROFILES AND HELICITIES WOULD SUPPORT STRONG TO SEVERE STORMS INCLUDING ROTATING UPDRAFTS IF SFC BASED INSTABILITY IS REALIZED. FOR TONIGHT...LEADING EDGE OF SHOWERS SHOULD ARRIVE ACROSS THE FAR SOUTHWEST CWA AFTER MIDNIGHT AND SPREAD NORTH. BEAST CHANCE FOR RAIN WILL BE FROM 08Z TO 14Z AS THIS FIRST BATCH MOVES THROUGH. FORECAST SOUNDINGS SUGGEST MARGINAL ELEVATED INSTABILITY...BUT ENOUGH TO INCLUDE ISOLATED THUNDER IN THE FORECAST. THEN THE DRY SLOT ARRIVES AND THERE SHOULD BE A LULL BETWEEN 14Z AND 18Z...FOLLOWED BY POTENTIAL FOR MORE CONVECTION AS SECONDARY SPEED MAX ROTATES THROUGH DURING THE LATE AFTERNOON AND EARLY EVENING. GIVEN STRONG SPEED SHEAR PROFILES AND DECENT LOW LEVEL HELICITIES...CONVECTIVE TRENDS WILL HAVE TO BE CLOSELY MONITORED DURING THE AFTERNOON AND EVENING. THREAT DECREASES AFTER 00Z WITH LOSS OF SFC BASED INSTABILITY. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 337 PM EDT SUN MAR 11 2012 UNSEASONABLY WARM WX ANTICIPATED THRU THE LONG RANGE FCST PERIOD WITH TEMPS AVERAGING 20 TO 25 DEGREES ABOVE NORMAL THROUGH THE WEEKEND INTO EARLY NEXT WEEK. HIGH PRESSURE WILL BRING FAIR AND VERY WARM WX TUE/WED WITH MAX TEMPS REACHING THE UPPER 50S TO LOWER 60S TUE AND UPPER 60S TO LOWER 70S WED. A WEAK FRONTAL BOUNDARY WILL BRING A FEW SHOWERS WEDNESDAY NIGHT AND A FEW SHOWERS MAY LINGER THURSDAY THROUGH SATURDAY AS THE SW FLOW WARM AIR ADVECTION PATTERN CONTINUES. HOWEVER COVERAGE OF ANY SHOWERS THUR-SAT SHOULD BE LOW AND MOST OF THE TIME DRY CONDITIONS WILL CONTINUE ALONG WITH UNSEASONABLY WARM CONDITIONS. SOME OF THE WARMEST WEATHER OF ALL SHOULD COME SUNDAY AND ESPECIALLY MONDAY OF EARLY NEXT WEEK AS A HIGH AMPLITUDE RIDGE/OMEGA BLOCK DEVELOPS RIGHT OVER THE GREAT LAKES REGION AS A DEEP TROF CARVES ITSELF OUT OVER THE ROCKIES. IT IS POSSIBLE THAT THE FIRST 80 DEGREE READING OF THE YEAR COULD COME BY NEXT MONDAY AS H5 HEIGHTS REACH 580 DM WITH H8 TEMPS POTENTIALLY REACHING 14-16C BY THEN. MEX NUMERICAL GUIDANCE MAX TEMPS ARE BEING SKEWED DOWN TOO MUCH BY CLIMO VALUES FOR NEXT WEEKEND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 120 AM EDT MON MAR 12 2012 RADAR SHOWS LIGHT RAIN MOVING TOWARD LOWER MICHIGAN. CIGS WILL FALL TO MVFR OVERNIGHT AS THE RAIN MOVES IN. NOT EXPECTING TSRA AT THE TAF SITES OVERNIGHT. A QUESTION MARK REMAINS CONCERNING STORMS LATER THIS AFTERNOON. SOME INGREDIENTS EXIST FOR STRONG TO SEVERE STORMS MAINLY AFTER 20Z AT THE THE SRN TAF SITES. WE COVERED THIS WITH A VCTS COMMENT. IT/S POSSIBLE COVERAGE COULD BE MORE WIDESPREAD THAN THAT BUT CONFIDENCE WASN/T HIGH ENOUGH TO PUT AS A PREDOMINATE GROUP. && .MARINE... ISSUED AT 337 PM EDT SUN MAR 11 2012 DROPPED THE SCA FOR ALL BUT THE NORTHERN MARINE ZONE BASED ON CURRENT OBS AND TRENDS. CONDITIONS SHOULD IMPROVE OVERNIGHT BUT SHOWERS AND THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. && .HYDROLOGY... ISSUED AT 337 PM EDT SUN MAR 11 2012 SOME RISES ARE POSSIBLE THIS WEEK AS RAIN AND THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND THURSDAY INTO THURSDAY NIGHT. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && UPDATE...93 SYNOPSIS...OSTUNO SHORT TERM...OSTUNO LONG TERM....LAURENS AVIATION...93 MARINE...OSTUNO HYDROLOGY...OSTUNO
Hazardous weather outlook, Mar 11, 1:40 PM EDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 140 PM EDT SUN MAR 11 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-120845- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 140 PM EDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE THE EXPECTED HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON OR EVENING. LMZ844>849-120845- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 140 PM EDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT INTO THIS EVENING. THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY...WEDNESDAY NIGHT AND FRIDAY THROUGH SATURDAY. WDM OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 11:54 AM EDT | River Flood Advisory | GRR | Ionia | 5 days |
| Mar 12, 11:54 AM EDT | River Flood Advisory | GRR | Ingham | 47 hr |
| Mar 12, 1:32 PM EDT | Special Marine Warning | GRR | 100 min | |
| Mar 12, 2:18 PM EDT | Special Weather Statement | GRR | Muskegon, Oceana | 57 min |
| Mar 12, 2:45 PM EDT | Special Weather Statement | GRR | Mason | 60 min |
| Mar 12, 3:01 PM EDT | Special Weather Statement | GRR | Lake, Newaygo | 59 min |
| Mar 12, 3:10 PM EDT | Special Weather Statement | GRR | Muskegon | 50 min |
| Mar 12, 3:15 PM EDT | Special Weather Statement | GRR | Newaygo | 60 min |
| Mar 12, 3:43 PM EDT | Special Weather Statement | GRR | Mecosta | 62 min |
| Mar 12, 4:00 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Montcalm, Newaygo | 45 min |
| Mar 12, 4:05 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Osceola | 40 min |
| Mar 12, 4:33 PM EDT | Severe Thunderstorm Warning | GRR | Isabella | 21 min |
| Mar 12, 4:36 PM EDT | Special Marine Warning | GRR | 84 min | |
| Mar 12, 5:02 PM EDT | Special Weather Statement | GRR | Van Buren | 58 min |
| Mar 12, 5:24 PM EDT | Special Weather Statement | GRR | Allegan | 66 min |
| Mar 12, 5:32 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 43 min |
| Mar 12, 5:38 PM EDT | Tornado Warning | GRR | Van Buren | 16 min |
| Mar 12, 5:44 PM EDT | Special Weather Statement | GRR | Mecosta | 61 min |
| Mar 12, 5:44 PM EDT | Tornado Warning | GRR | Kalamazoo | 43 min |
| Mar 12, 5:59 PM EDT | Tornado Warning | GRR | Allegan, Barry | 44 min |
| Mar 12, 6:08 PM EDT | Tornado Warning | GRR | Isabella, Mecosta | 37 min |
| Mar 12, 6:36 PM EDT | Tornado Warning | GRR | Eaton | 24 min |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.